Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 35, NWS Key West, FL

October 3, 2018

NWS Key West, FL issued this small craft advisory at Oct 3, 2018, 9:48 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2018, 9:48 AM EDT (13:48 UTC)
Expired
Oct 4, 2018, 6:00 AM EDT
In force
20 hr
Issued by
NWS Key West, FL

The text

As transmitted.

420 
WHUS72 KKEY 031348
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
948 AM EDT Wed Oct 3 2018

GMZ052>055-072>075-032200-
/O.NEW.KKEY.SC.Y.0035.181003T1348Z-181003T2200Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
948 AM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE AFTERNOON...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect until late afternoon.

* WINDS...Northeast to east winds near 20 knots.

* WAVES/SEAS...Seas will average 4 to 7 feet across most of the
  Florida Straits

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
2 follow-up statements
045 
WHUS72 KKEY 032020
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
420 PM EDT Wed Oct 3 2018

GMZ052>055-072>075-040230-
/O.EXT.KKEY.SC.Y.0035.000000T0000Z-181004T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
420 PM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northeast to east winds near 20 knots.

* WAVES/SEAS...Seas will peak near 7 feet across portions of the
  Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman/CLR
211 
WHUS72 KKEY 040234
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1034 PM EDT Wed Oct 3 2018

GMZ052>055-072>075-041000-
/O.CON.KKEY.SC.Y.0035.000000T0000Z-181004T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1034 PM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northeast to east winds near 20 knots.

* WAVES/SEAS...Seas as high as 7 feet expected across portions of
  the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 9:30 AM EDT, 18 minutes earlier.

Area forecast discussion, Oct 3, 9:30 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Key West FL
930 AM EDT Wed Oct 3 2018

.DISCUSSION...In the middle and upper levels(700-200 mb), latest
available satelitte imagery overlaid with model streamline
analysis as of 900 am, depict the center of sprawling middle and
upper ridge centered over the Hill Country of Texas, with
attendant eastern flank of the ridge reaching the Eastern Gulf of
Mexico including the Florida Peninsula. The center of a
surface/low level anticyclone was positioned over the Southern
Smoky Mountain. A surface low level/inverted trough is just
upstream of the Florida Keys over the Northern Bahamas attm.

Across the tropics, the next tropical wave was positioned just
west of the Windward Islands. The 12Z sounding illustrated a
moderate to fresh northeast flow off of the surface up to about
500 mb, then becoming north to northeast and fresh to strong above
that. Given intrusion of drier air in the middle levels or above
about 750 mb, columnar PWAT has fallen to 1.53 inches.

.CURRENTLY...As of 900 am, skies are mostly sunny across the
islands and surrounding waters. Just a few cumulus are all thats
visible over the islands attm. Temperatures over the islands are
in the lower 80s with dewpoints in the lower to middle 70s. The
preponderance of lower topped showers are detected over the outer
Western Florida Straits, but this coverage of activity is on a
dwindling trend as well. C-man stations along the Florida Reef are
a solid 15 to 20 knots from the northeast with gusts between 20
and 25 knots as well as in the Southeastern Gulf of Mexico
northwest of the Lower Keys.

.SHORT TERM...For the rest of today and this evening, 1020-1025 mb
surface ridging stretching from the Western Atlantic along the
33rd parallel westward to the Southern Appalachians will remain in
place through the afternoon. Breezy conditions will continue
through early this afternoon, then winds will let down slightly
towards sunset. The only change is lower pops to 10% over the
islands and insert breezy wording thru the afternoon.

&&

.MARINE...Rest of today and this evening, currently, middle level
winds are mixing down attm, and are near 20 knots across the
Florida Straits attm, and 15 to 20 knots in Hawk Channel and the
northwest channel with gusts near 25 knots. Winds will come down a
few knots by later in the afternoon and evening. As such, will
issue an SCA across the Straits thru the afternoon hours and
maintain SCEC conditions across Hawk Channel and in the SE Gulf
waters including Rebecca Shoal and the Dry Tortugas Channels.

&&

.AVIATION...12Z Terminal Forecast Discussion: VFR conditions will
prevail at both EYW and MTH terminals. Skies will be mostly clear
to partly cloudy throughout the day and mostly clear after
04/00Z. East- northeast winds will be sustained at about 10 knots
with gusts near 20 knots at times until 04/00Z. The chance of
showers appears to be too low for mention in the TAFs the
remainder of today and tonight as the main source of moisture
shifts southwest of the islands.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...Futterman
Aviation/Nowcasts....TD
Upper Air/Data Collection......BT

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 3, 6:19 AM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
619 AM EDT Wed Oct 3 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-041000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
619 AM EDT Wed Oct 3 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are expected along the Florida Keys and
surrounding waters. The primary thunderstorm hazards will be
lightning strikes.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Isolated thunderstorms are expected across the Florida Keys and
adjacent coastal waters. The primary thunderstorm hazard will be
lightning strikes.

A Small Craft Advisory may periodically be required for portions
of the coastal waters of the Florida Keys due to northeast to east
winds near 20 knots, especially Thursday night and beyond.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.